Doctor insights on:
Food Allergies And Benadryl
Hubby's uvula is swollen to where it can sit on the back of his tongue. Food allergy? He has Benadryl (diphenhydramine) but still having a hard time breathing at times.
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Maybe. . .: Benadryl is a brand of generic diphenhydramine which is a 1st generation antihistamine. Loratadine is a generic 2nd generation antihistamine. While it's best to avoid foods that cause allergies, answer to your question is a qualified maybe b/c it depends upon type of allergy and amount of exposure. If you're anaphylactic to peanuts, only epinephrine will save you, in which case you need EpiPen. ...Read moreSee 2 more doctor answers
My friend has a food allergy reaction. We are unable to access Benadryl (diphenhydramine) (in Saudi Arabia). What action can we take? How much Zyrtec can she take?
Is it safe to take Benadryl (diphenhydramine) after 3 glasses of wine if I feel I may have been exposed to a food allergy of mine?
NO: Benadryl (diphenhydramine) makes you groggy like a glass of wine. 3 glasses of wine makes most of the people very groggy. I don't know about you (depend of body mass and tolerance). Having an allergic reaction should be addressed as well especially after that drinking. If the allergic reaction is not severe you consider drinking as much water. If the reaction is severe you need to see a doctor. ...Read moreSee 1 more doctor answer
Can food allergies cause your joints to swell up, I notice I feel better when I don't eat much, I take Benadryl (diphenhydramine) every night, and haven't reacted to foo?
No much OTC meds: If you have real food allergy and you break out in hives when you eat that particular food, beside benadryl, (diphenhydramine) there are not much otc meds you can take. Go to the nearest er if you have nausea, vomiting or difficulty breathing since those are signs of anaphylaxis and can be dangerous. If the rashes are eczema but not hives, you can use otc cortisone cream, moisturizer and see an allergist. ...Read moreSee 1 more doctor answer
What type of benadryll and how much benadryll should I give my 17 month old baby? She is also 18 lbs. She has a minor food allergy..
Benadryl only relieves symptoms, it is not needed just because there is an allergy. It helps if the symptoms are hives or runny nose, but likely won't help if the symptoms are diarrhea, vomiting, eczema, or asthma. The best treatment is to avoid what she is allergic to.
If she does need benadryl, make sure it has no other ingredients, only diphenhydramine, and the dose is about 1/2 tsp. ...Read more
Yes: They can help alot depending upon what you are allergic to. Some food allergies, such as peanut, even oral antihistamines are not strong enough to prevent anaphylaxis and avoidance is the only "treatment" in wide spread use. Milder allergies can be improved with antihistamines. Check with your allergist. ...Read moreSee 1 more doctor answer
Swollen lips & blisters since 5:45am, saw hospital was given antihistamines and steroids, told POSSIBLE FOOD ALLERGY. Swelling returned it now 10:32pm?
Can I take mucinex D and benadryl (diphenhydramine)? I have taken mucinex D for a combination of a cold and allergies but just had an allergic reaction to a food.
Yes, but. . .: If any tongue or lip swelling, or difficulty breathing/swallowing, call 911 or local emergency services. Need to avoid allergen & carry EpiPen (epinephrine). www. Drugs. Com Interactions Checker says there's no interaction btwn Mucinex D (guaifenesin & pseudoephedrine) & Benadryl (diphenhydramine). However, only antihistamine like latter is useful for allergies. Former is combo of expectorant & decongestant. ...Read more
Can allergies give you headaches? I have food allergies, and environmental allergies, I take benadryl (diphenhydramine) and claritin and im getting bad headaches a lot.
? Sinus problem: Allergies can cause nose and sinus congestion, which in turn can cause headaches, depends also on which part of your head is it in the back or the front, headache can have several causes and you are already on multiple medications, which can be the side effect of any, you take benadryl (diphenhydramine) and claritin, better take only one, but neither will control the congestion, see an allergist for better assessment ...Read more
Burnig/itchy hives upper body/face x6days in row. Come ad go w/ benadryl (diphenhydramine). No allergies/new foods/detergent ect. Symptom of something else serious?
Possibly: The fact that it is new onset, responds to benadryl, (diphenhydramine) and has sx limited to what you mention still point to some type of allergy to a food/ air borne pollen in bloom. Ask your doctor to use a stronger tx than just Benadryl (diphenhydramine) and if it persists to do an allergy work up. Also make sure you have not been exposed to mites/fleas, bed bugs, etc. ...Read more
Severe hives all over & congestion 2 hrs after eating ham, no prev allergy, no fevr benadryl (diphenhydramine) but Sx returned, ER gave corticosteriod...food or viral?
Could be either: Severe hives and congestion after eating ham...could be due to food, but you describe it occurring 2 hours after eating, which is a bit late for a food related allergic reaction. Are you sick currently? Hives and congestion could certainly be related to a viral infection as well. ...Read moreSee 1 more doctor answer
I currently take flonase, benadryl, sudafed PE, &zyrtec, yet my allergies are not controlled. Avoid food sensitivities/worse after URI. Y nt controlled?
You might be a candidate for allergy desensitization shots. Are you able to avoid allergens? Make your bedroom as allergen free as possible. Here is an article from the American College of Allergy Asthma and Immunology:
http://acaai. Org/allergies/allergy-treatment/environmental-trigger-avoidance ...Read more
Can food allergies cause your joints to crack and get swollen, I notice I retain fluids more if im eating stuff more, I do take Benadryl (diphenhydramine) and claritin?
Depends: If you have pots and have symptoms from food allergies that can worsen fatigue or change your fluid balance, the impact will be negative but mostly related to symptoms. If you are asking if food allergies could cause pots, not likely. I assume you mean igg food allergies, not emergent ige allergies. ...Read more